Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Apr 4, 2017, 3:43 PM EDT. It took effect at Apr 5, 2017, 8:00 PM EDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2017, 3:43 PM EDT (19:43 UTC)
- In effect from
- Apr 5, 2017, 8:00 PM EDT
- Expired
- Apr 7, 2017, 3:20 AM EDT
- In force
- 31 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
792 WHUS73 KGRR 041943 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT TUE APR 4 2017 LMZ844>849-050345- /O.CON.KGRR.SC.Y.0033.000000T0000Z-170405T0300Z/ /O.NEW.KGRR.SC.Y.0034.170405T1200Z-170406T0000Z/ /O.NEW.KGRR.GL.W.0011.170406T0000Z-170407T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 343 PM EDT TUE APR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY. * WINDS...NORTHWEST 5 TO 15 KNOTS TONIGHT AND NORTHEAST 15 TO 25 KNOTS WEDNESDAY. NORTHEAST WINDS TO 30 KNOTS WEDNESDAY NIGHT BACKING NORTH AND INCREASING TO 35 TO 40 KNOT GALES. * WAVES...3 TO 5 FEET INTO THIS EVENING THEN DIMINISHING TO 1 TO 2 FEET BY WEDNESDAY MORNING, THEN BUILDING TO 4 TO 7 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
9 follow-up statements
392 WHUS73 KGRR 050227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EDT TUE APR 4 2017 LMZ844>849-051030- /O.CAN.KGRR.SC.Y.0033.000000T0000Z-170405T0300Z/ /O.CON.KGRR.SC.Y.0034.170405T1200Z-170406T0000Z/ /O.CON.KGRR.GL.W.0011.170406T0000Z-170407T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EDT TUE APR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 8 PM EDT THURSDAY... * WINDS...NORTH AROUND 10 KNOTS TONIGHT. NORTHEAST 10 TO 20 KNOTS WEDNESDAY INCREASING TO 20 TO 30 KNOTS LATE IN THE DAY. * WAVES...2 TO 3 FEET TONIGHT, 3 TO 5 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
145 WHUS73 KGRR 051403 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1003 AM EDT WED APR 5 2017 LMZ844>849-052215- /O.CON.KGRR.SC.Y.0034.000000T0000Z-170406T0000Z/ /O.EXT.KGRR.GL.W.0011.170406T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1003 AM EDT WED APR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS TODAY INCREASING TO 35 KNOTS GALES TONIGHT AND 40 KNOT GALES THURSDAY. * WAVES...2 TO 4 FEET TODAY BUILDING TO 4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
365 WHUS73 KGRR 051931 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 PM EDT WED APR 5 2017 LMZ844>849-060345- /O.CON.KGRR.SC.Y.0034.000000T0000Z-170406T0000Z/ /O.CON.KGRR.GL.W.0011.170406T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 PM EDT WED APR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT FRIDAY... * WINDS...NORTHEAST TO 30 KNOTS BECOMING NORTH AND INCREASING TO 35 KNOTS GALES TONIGHT AND 40 KNOT GALES THURSDAY. * WAVES...BUILDING TO 4 TO 8 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
862 WHUS73 KGRR 060319 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1119 PM EDT WED APR 5 2017 LMZ844>849-061130- /O.CON.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1119 PM EDT WED APR 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH NORTHEAST TO 30 KNOTS BACKING NORTH GALES TO 35 KNOTS TOWARD DAYBREAK THURSDAY AND CONTINUING ON THURSDAY. * WAVES...3 TO 5 FEET TONIGHT BUILDING TO 4 TO 7 FEET. 6 TO 10 FEET THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
048 WHUS73 KGRR 060749 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EDT THU APR 6 2017 LMZ844>849-061600- /O.CON.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 AM EDT THU APR 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH GALES TO 40 KNOTS THROUGH TONIGHT DIMINISHING TO 30 KNOTS BY MID MORNING FRIDAY. * WAVES...8 TO 12 FEET INTO TONIGHT SUBSIDING TO 3 TO 5 FEET BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
161 WHUS73 KGRR 061346 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 946 AM EDT THU APR 6 2017 LMZ844>849-062200- /O.CON.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 946 AM EDT THU APR 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH GALES TO 40 KNOTS THROUGH TONIGHT DIMINISHING TO 30 KNOTS BY MID MORNING FRIDAY. * WAVES...8 TO 12 FEET INTO TONIGHT SUBSIDING TO 3 TO 5 FEET BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
490 WHUS73 KGRR 061858 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 258 PM EDT THU APR 6 2017 LMZ844>849-070300- /O.CON.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 258 PM EDT THU APR 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH GALES TO 35 KNOTS DECREASING TO 30 KNOTS AFTER MIDNIGHT. * WAVES...8 TO 12 FEET INTO TONIGHT SUBSIDING TO 4 TO 8 FEET BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
285 WHUS73 KGRR 070123 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 923 PM EDT THU APR 6 2017 LMZ844>849-070930- /O.CON.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 923 PM EDT THU APR 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH GALES TO 35 KNOTS DECREASING TO 30 KNOTS LATE. * WAVES...8 TO 12 FEET SUBSIDING TO 4 TO 8 FEET BY MID MORNING FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
687 WHUS73 KGRR 070720 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EDT FRI APR 7 2017 LMZ844>849-071530- /O.CAN.KGRR.GL.W.0011.000000T0000Z-170407T1200Z/ /O.NEW.KGRR.SC.Y.0035.170407T0720Z-170408T0000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 AM EDT FRI APR 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KNOTS TODAY...THEN WEST 10 KNOTS OR LESS TONIGHT. * WAVES...4 TO 8 FEET EARLY SUBSIDING TO 2 TO 4 FEET BY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Apr 4, 3:23 PM EDT, 20 minutes earlier.
Area forecast discussion, Apr 4, 3:23 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
323 PM EDT Tue Apr 4 2017
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 323 PM EDT Tue Apr 4 2017
A late season winter storm will head toward Lower Michigan
Wednesday. Accumulating snow is possible, especially north of M-46
where several inches may accumulate from Wednesday night and
Thursday. Warmer weather will return by Friday and into the weekend
when temperatures climb into the upper 40s Friday to the mid 60s by
Saturday and perhaps 70s by early next week.
&&
.SHORT TERM...(This evening through Thursday night)
Issued at 323 PM EDT Tue Apr 4 2017
Forecast concerns deal with the winter storm potential late
Wednesday into Thursday.
Short range models continue to show the approach of a strong low
from the southern Plains. This time of year those types of storms
tend to be fairly dynamic, with a strong llj pulling moisture north
ahead of it. The key is whether there is enough cold air associated
with the system to produce snow. Latest model trends point to "yes",
there will be enough cold air in place.
This system has a few things going for it. First, it will have a
strong feed off the Gulf Wednesday and decent supply of cold air to
the north, thanks to a digging northern stream jet. Second, the
upper trough goes negative tilt, and these tend to be wet system.
Third, the low continues to deepen as it moves across the lower
Great Lakes. Fourth, the heavier pcpn will likely fall at night when
temperatures are colder. This will aid in the accumulating aspect.
There will be a very sharp dividing line between the heavier snow
and mostly rain. Based on forecast soundings and wet bulb zero
heights, the heavier snow looks like it will fall from southwest
Mecosta County northeast through Clare county. The northeast six
counties could see several inches of snow from late Wednesday night
through Thursday; we issued a Winter Storm Watch for this area. A
slight wiggle in the storm path, though, could bring other counties
into play, such as Kent, Muskegon, Montcalm as well as Mason and
Oceana.
Outside of the watch area, light snow is possible too lingering
through Thursday and a Winter Weather Advisory may be needed, but
for lesser accumulations.
As already mentioned, this system will continue to deepen as is
moves by. We're going to see the wind increase to 30 to 40 mph
Thursday, so blowing snow may become an issue too. Highs in the
lower to mid 30s coupled with the higher sun angle will help in
keeping accumulations on road surfaces from being higher than they
would have been a month or two ago.
Tonight, skies will partially clear, more so over the northern cwa.
Light winds ahead of the next system coupled with abundant low level
moisture will lead to some fog.
.LONG TERM...(Friday through Tuesday)
Issued at 323 PM EDT Tue Apr 4 2017
No concerns until Monday, which continues to look favorable for
thunderstorms. There is good model consensus on a cyclonically
breaking upper wave just upstream with an associated elongated
surface low approaching the area Monday afternoon. Would not be
surprised to see highs Monday get well into the 70s, which will
enhance convective instability. Deterministic GFS/ECMWF solutions
advertise sufficient instability for storms and each of the last
several runs of the GEFS includes multiple members with > 1000 J/kg
SBCAPE Monday evening. As noted previously, this will be a wet
system and not particularly fast moving, so there will be potential
hydro concerns as well.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 124 PM EDT Tue Apr 4 2017
We have medium confidence that we will gradually raise and then
eventually lose ceilings this afternoon from west to east,
resulting in VFR areawide by evening. Certainty with timing is a
bit lower. Regardless, once ceilings disappear, chances that VFR
will persist at most terminals overnight, with the possible
exception being southern terminals such as AZO, BTL, JXN which
could see MVFR ceilings and BR moving in after 06Z. We also need
to watch for the possibility of brief IFR fog at terminals that
stay relatively cloud free overnight.
&&
.MARINE...
Issued at 323 PM EDT Tue Apr 4 2017
The current small craft advisory runs through this evening. A period
of lower winds will be short lived before winds increase ahead of
low pressure Wednesday. Gales are expected Wednesday night into
Thursday as the low moves away.
&&
.HYDROLOGY...
Issued at 323 PM EDT Tue Apr 4 2017
River levels are above normal across Southern Lower Michigan, with
minor river flooding ongoing. Around an inch of rain fell yesterday
and overnight. This will keep river levels elevated, and likely
cause additional rises. Another period of wet weather is expected
Wednesday into Friday. Minor river flooding will continue into the
weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Storm Watch from late Wednesday night through Thursday
evening for MIZ038>040-044>046.
LM...Small Craft Advisory until 11 PM EDT this evening for
LMZ844>849.
Small Craft Advisory from 8 AM to 8 PM EDT Wednesday for
LMZ844>849.
Gale Warning from 8 PM Wednesday to 8 PM EDT Thursday for
LMZ844>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...TJT
AVIATION...TJT
HYDROLOGY...63
MARINE...04Hazardous weather outlook, Apr 4, 3:46 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 346 AM EDT Tue Apr 4 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-050800- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 346 AM EDT Tue Apr 4 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A significant snow event is possible Wednesday night into Thursday as a strong storm heads through the Lower Great Lakes. Rain will change to snow early Thursday morning and will continue into the day time hours of Thursday. Even through the ground it warm the snowfall rates are expected to be high enough allow accumulations. Winds gusting to 40 mph may cause some blowing and drifting snow to. Snowfall amounts could be over over 6 inches in some places. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ844>849-050800- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 346 AM EDT Tue Apr 4 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft into this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A strong spring storm will may bring storm force winds Thursday. This would result in dangerous conditions in our near shore waters. The winds will decrease Friday but will still remain hazardous to boats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. wdm
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:10 PM EDT | River Flood Advisory | GRR | Kalamazoo | 5 days |
| Apr 4, 11:51 AM EDT | River Flood Advisory | GRR | Osceola | 8 days |
| Apr 4, 11:51 AM EDT | River Flood Advisory | GRR | Isabella | 8 days |
| Apr 4, 3:43 PM EDT | Small Craft Advisory | GRR | 28 hr | |
| Apr 4, 3:58 PM EDT | Winter Storm Watch | GRR | Clare, Ionia, Isabella, Kent, Lake, Mecosta and 3 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.